Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 2, NWS Lubbock, TX

March 29, 202217 counties in Texas

NWS Lubbock, TX issued this high wind warning at Mar 29, 2022, 3:25 AM CDT for 17 counties in Texas. It took effect at Mar 29, 2022, 11:00 AM CDT. It was in force for 10 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2022, 3:25 AM CDT (08:25 UTC)
In effect from
Mar 29, 2022, 11:00 AM CDT
Expired
Mar 29, 2022, 9:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 41 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 12:25 PM CDTNON-TSTM WND GST 654 S Levelland, TXWEST TEXAS MESONET
Mar 29, 2:07 PM CDTNON-TSTM WND GST 601 Ene Morton, TXWEST TEXAS MESONET
Mar 29, 2:11 PM CDTNON-TSTM WND GST 602 Ene Tulia, TXWEST TEXAS MESONET
Mar 29, 2:27 PM CDTNON-TSTM WND GST 621 Ene Morton, TXWEST TEXAS MESONET
Mar 29, 2:46 PM CDTNON-TSTM WND GST 682 Ene Tulia, TXWEST TEXAS MESONET
Mar 29, 4:13 PM CDTNON-TSTM WND GST 652 Ene Tulia, TXSUSTAINED WIND 46 MPH.
Mar 29, 4:32 PM CDTNON-TSTM WND GST 591 S Plainview, TXSUSTAINED WIND 40 MPH.
Mar 29, 4:56 PM CDTNON-TSTM WND GST 581 Ne Amherst, TX
Mar 29, 4:58 PM CDTNON-TSTM WND GST 585 Ene Abernathy, TX
Mar 29, 5:20 PM CDTNON-TSTM WND GST 681 Ene Morton, TXSUSTAINED WIND 47 MPH.
Mar 29, 5:21 PM CDTTSTM WND GST 691 Ene Morton, TXSUSTAINED WIND SPEED 47 MPH.
Mar 29, 5:21 PM CDTNON-TSTM WND GST 691 Ene Morton, TXSUSTAINED WIND SPEED 47 MPH.
Mar 29, 6:46 PM CDTNON-TSTM WND GST 594 S Levelland, TX
Mar 29, 6:53 PM CDTNON-TSTM WND GST 646 Ssw Anton, TXSUSTAINED WIND 49 MPH.
Mar 29, 7:01 PM CDTNON-TSTM WND GST 606 Nne Lubbock, TXSUSTAINED WIND 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5127 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS74 KLUB 290825
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
325 AM CDT Tue Mar 29 2022

TXZ021>025-027>030-033>035-039-040-300200-
/O.UPG.KLUB.HW.A.0001.220329T1600Z-220330T0200Z/
/O.NEW.KLUB.HW.W.0002.220329T1600Z-220330T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-
Including the cities of Turkey, Tulia, Silverton, Lubbock,
Plains, Muleshoe, Whiteface, Denver City, Happy, Wolfforth,
Quitaque, Lockney, Friona, Olton, Hale Center, Memphis, Sundown,
Farwell, Slaton, Littlefield, Wellman, Plainview, Dimmitt, Hart,
Meadow, Brownfield, Bovina, Floydada, Levelland, Amherst, and
Morton
325 AM CDT Tue Mar 29 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT 
THIS EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph 
  possible.

* WHERE...Portions of the South Plains and the extreme southern 
  Texas Panhandle.

* WHEN...From 11 AM this morning to 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may reduce visibility to less 
  than a mile for many areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ026-031-036-300200-
/O.NEW.KLUB.HW.W.0002.220329T1600Z-220330T0200Z/
Childress-Motley-Crosby-
Including the cities of Childress, Roaring Springs, Ralls,
Crosbyton, Matador, and Kirkland
325 AM CDT Tue Mar 29 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT 
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of the South Plains, northwestern Rolling Plains, 
  and the extreme southern Texas Panhandle.

* WHEN...From 11 AM this morning to 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may reduce the visibility next 
  to open fields or construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

WCI
3 follow-up statements
854 
WWUS74 KLUB 291611
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1111 AM CDT Tue Mar 29 2022

TXZ021>025-027>030-033>035-039-040-300200-
/O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Yoakum-Terry-
Including the cities of Turkey, Tulia, Silverton, Lubbock,
Plains, Muleshoe, Whiteface, Denver City, Happy, Wolfforth,
Quitaque, Lockney, Friona, Olton, Hale Center, Memphis, Sundown,
Farwell, Slaton, Littlefield, Wellman, Plainview, Dimmitt, Hart,
Meadow, Brownfield, Bovina, Floydada, Levelland, Amherst, and
Morton
1111 AM CDT Tue Mar 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ026-031-036-300200-
/O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
Childress-Motley-Crosby-
Including the cities of Childress, Roaring Springs, Ralls,
Crosbyton, Matador, and Kirkland
1111 AM CDT Tue Mar 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Crosby, Motley and Childress Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ032-037-041>043-300200-
/O.NEW.KLUB.WI.Y.0011.220329T1611Z-220330T0200Z/
Cottle-Dickens-Lynn-Garza-Kent-
Including the cities of ODonnell, Paducah, Cee Vee, New Home,
Tahoka, Lake Alan Henry, Dickens, Post, Spur, and Jayton
1111 AM CDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Cottle, Dickens, Garza, Kent and Lynn Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GKendrick
679 
WWUS74 KLUB 300031
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
731 PM CDT Tue Mar 29 2022

TXZ029-030-034-035-040-300200-
/O.NEW.KLUB.DU.Y.0001.220330T0031Z-220330T0200Z/
/O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
Hale-Floyd-Hockley-Lubbock-Terry-
Including the cities of Wolfforth, Lockney, Meadow, Slaton,
Lubbock, Brownfield, Floydada, Wellman, Levelland, Sundown,
Plainview, and Hale Center
731 PM CDT Tue Mar 29 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph 
  possible.

* WHERE...Floyd, Hale, Hockley, Lubbock and Terry Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will reduce visibility to less 
  than a mile for many areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ031-036-300200-
/O.NEW.KLUB.DU.Y.0001.220330T0031Z-220330T0200Z/
/O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
Motley-Crosby-
Including the cities of Ralls, Crosbyton, Matador, and Roaring
Springs
731 PM CDT Tue Mar 29 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Crosby and Motley Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will reduce the visibility to 
  less than a mile next to open fields or construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ021>025-027-028-033-039-300200-
/O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Cochran-Yoakum-
Including the cities of Farwell, Tulia, Littlefield, Denver City,
Silverton, Turkey, Bovina, Olton, Friona, Muleshoe, Whiteface,
Amherst, Morton, Dimmitt, Plains, Hart, Memphis, Quitaque, and
Happy
731 PM CDT Tue Mar 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph 
  possible.

* WHERE...Bailey, Cochran, Lamb, Yoakum, Briscoe, Castro, Hall, 
  Parmer and Swisher Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will reduce visibility to less 
  than a mile for many areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ026-300200-
/O.CON.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
Childress-
Including the cities of Childress and Kirkland
731 PM CDT Tue Mar 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Childress County.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may reduce the visibility next 
  to open fields or construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ037-041-042-300200-
/O.NEW.KLUB.DU.Y.0001.220330T0031Z-220330T0200Z/
/O.CON.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/
Dickens-Lynn-Garza-
Including the cities of ODonnell, New Home, Tahoka, Lake Alan
Henry, Dickens, Post, and Spur
731 PM CDT Tue Mar 29 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Dickens, Garza and Lynn Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ032-043-300200-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/
Cottle-Kent-
Including the cities of Cee Vee, Jayton, and Paducah
731 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Cottle and Kent Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RMcQueen
862 
WWUS74 KLUB 300147
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
847 PM CDT Tue Mar 29 2022

TXZ029>031-034>036-040-300300-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
/O.EXP.KLUB.DU.Y.0001.000000T0000Z-220330T0200Z/
Hale-Floyd-Motley-Hockley-Lubbock-Crosby-Terry-
Including the cities of Wolfforth, Lockney, Roaring Springs,
Slaton, Lubbock, Brownfield, Floydada, Wellman, Ralls, Levelland,
Sundown, Plainview, Hale Center, Crosbyton, Matador, and Meadow
847 PM CDT Tue Mar 29 2022

...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

The threat for high winds has ended. But locally strong winds may 
continue late this evening. Visibilities also will slowly improve as 
the dust settles.

$$

TXZ021>028-033-039-300300-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-220330T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Cochran-
Yoakum-
Including the cities of Farwell, Tulia, Childress, Littlefield,
Denver City, Silverton, Turkey, Bovina, Olton, Friona, Muleshoe,
Whiteface, Amherst, Morton, Dimmitt, Plains, Hart, Memphis,
Quitaque, Kirkland, and Happy
847 PM CDT Tue Mar 29 2022

...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...

The threat for high winds has ended. But locally strong winds may 
continue late this evening.

$$

TXZ037-041-042-300300-
/O.EXP.KLUB.DU.Y.0001.000000T0000Z-220330T0200Z/
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/
Dickens-Lynn-Garza-
Including the cities of ODonnell, New Home, Tahoka, Lake Alan
Henry, Dickens, Post, and Spur
847 PM CDT Tue Mar 29 2022

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

The threat for high winds has ended. Visibilities also will slowly 
improve as the dust settles. Locally strong winds may continue until 
late this evening.

$$

TXZ032-043-300300-
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-220330T0200Z/
Cottle-Kent-
Including the cities of Cee Vee, Jayton, and Paducah
847 PM CDT Tue Mar 29 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Strong winds were gradually diminishing. But locally strong winds 
may continue until late this evening.

$$

RMcQueen

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 29, 12:58 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 29, 12:58 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1258 AM CDT Tue Mar 29 2022

.AVIATION...
LLWS is developing at the area terminals early this morning as
45kt winds develop roughly 1000 ft AGL. This LLWS will come to an
end shortly after sunrise as these stronger winds begin to mix
down to the surface. Southwest winds will quickly become gusty
with sustained winds of 25-35 kts by late this morning with
stronger wind gusts this afternoon. These strong winds will lead
to blowing dust at KLBB and KPVW reducing the visibility below VFR
conditions for much of the afternoon. During the strongest wind
gusts these visibilities may even drop into IFR criteria
especially at KLBB. The strongest wind gusts will come to an end
shortly after sunset however winds will remain breezy through the
night.

&&

PREV DISCUSSION... /issued 324 PM CDT Mon Mar 28 2022/

SHORT TERM...
A strong upper level low pressure system was just west of the
central California coast this afternoon, and is expected to move
into the southern Rockies by late Tuesday as a sharp upper trough.
Stronger upper level wind fields will begin overspreading the area
later today and continue Tuesday, with 80 to 85 knots of flow at the
500 millibar level expected to spread overhead late Tuesday
afternoon and evening. Low level wind fields were just increasing
this afternoon, and should continue out of the southwest around 15
to 25 mph into the evening. Some concern for locally stronger winds
to develop overnight, especially across the extreme southwest Texas
Panhandle as well as along the edge of the Caprock. Conceivable for
strong gusts locally over 30 mph to continue in these areas. Also, a
strong low level jet will develop across the area this evening,
shifting mostly into the eastern South Plains and Rolling Plains
Tuesday morning. Tonight otherwise will have considerable high
clouds and will be quite mild compared to recent nights with lows in
the 50s and 60s.

Tuesday will begin the day with the low level jet overhead and a mid
990s surface low pressure center near the Colorado-Kansas Border.
This low center will deepen into the mid or upper 980s as the low
moves east into Kansas. High clouds are likely to continue through
morning before thinning during the afternoon, while some mid level
moisture likely will pull east and northeast into our area late in
the day just in advance of the sharp upper trough. All this will
have impact on wind, with the deepening surface low and mixing
leading to a solidly windy day, likely by late morning into the
afternoon. Later in the day, as stronger flow spreads overhead,
potential will exist for developing bands of very strong or high
winds out of eastern New Mexico into the Texas South Plains and
southwest Texas Panhandle. Various guidance suggests enough
potential for greater than 60 mph wind gusts for us to retain the
High Wind Watch. But owing to the late arrival of stronger flow and
possible retarding caused by cloud cover, we have opted to not
upgrade the High Wind Watch at this time. Another reasonable
possibility late in the day will be development of weak high-based
shallow convection, though combined with the intensifying layered
wind fields could lead to microbursting into the early evening.
Otherwise, winds will slowly diminish later in the evening. RMcQueen

LONG TERM...
As the upper trough mentioned above moves over the area, large scale
lift will start to increase over the area. At the surface, the
dryline is expected to be located east of the Caprock escarpment.
With significant mixing along the dryline and upper-level support,
thunderstorms may form along the dryline Tuesday evening. These
storms could be strong to severe, MUCAPE of 500 to 1000 J/kg and 0-6
km shear around 80 kt. These storms will push off to the east pretty
quickly, leaving behind maybe 0.5 to 1" of precipitation. Some storm
development might occur behind this boundary, but with the lowest
levels bring rather dry, these will be high based and bring the
potential for downbursts. A cold front will push south through the
area around sunrise Wednesday bringing cooler temperatures and windy
northerly winds. The trough will potentially close off tomorrow
night, allowing for some moisture to wrap around the back side of
the low and north of the cold front. This moisture will have to
fight to saturate the column before precipitation is allowed to
reach the surface, and with the profile being very dry, we will
probably receive very little rain behind the cold front. A shortwave
will rotate around the back side of the main trough on Thursday,
bringing another potential of precipitation. With little to no
return flow, this will probably be another null event for our area.
A shortwave ridge will form within the midlevel flow, helping to
increase upper heights and temperatures going into Friday before
another shortwave trough moves over the area late Friday. There
seems to be a little more return flow ahead of this system, so the
precipitation potential will be a little higher than previous days.
Upper heights will build through the weekend as a longwave ridge
builds over the Plains. GKendrick

FIRE WEATHER...
This evening...Modest southwest breezes will continue across the
area along with very warm temperatures and low humidity. Winds were
just increasing into the Red Flag levels by mid afternoon. Wind
speeds will taper slightly later in the evening across most areas,
and the Red Flag Warning will expire at 9 pm. However, locally
strong southwest winds should be expected in a few areas overnight
and could lead to extended Red Flag conditions, especially across
the southwest Texas Panhandle and near the edge of the Caprock.

Tuesday...Very strong layered flow will develop, especially late in
the day. But mixing into the morning low level jet as well as the
deepening surface low will cause winds to increase into the windy
category by mid to late Tuesday morning. Strengthening winds should
be expected through Tuesday afternoon and early evening, and may be
enhanced by local high-based microburst activity spreading across
the area in advance of a sharp upper trough. Wind speeds have
potential to become very strong, up to or greater than 40 mph with
gusts locally near 70 mph. Humidity will likely bottom out only near
10 to 15 percent. But fire weather danger will still be near high
end with a risk for very rapid spread. A Red Flag Warning has been
issued for the entire area from late Tuesday morning until late
Tuesday evening. RMcQueen

After a few hour lull in fire weather concerns, a cold front will
push through the region Wednesday morning, resulting in windy
conditions and a northerly wind shift. Though relative humidity
values will rise above 30% behind the front, winds around 30 mph and
extremely dry fuels will still support rapid fire spread through
Wednesday morning. GKendrick

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 11 PM CDT this
evening for TXZ021>044.

High Wind Watch from 11 AM CDT this morning through this evening
for TXZ021>025-027>030-033>035-039-040.

&&

58/05/10
Hazardous weather outlook, Mar 28, 9:31 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
931 PM CDT Mon Mar 28 2022

TXZ021>044-300245-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
931 PM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Critical to extremely critical fire danger is expected across the
region Tuesday, and a Red Flag Warning is in effect for the entire
area from 10 AM to 11 PM. A High Wind Watch is also in effect from 11
AM to 9 PM Tuesday for most areas on the Caprock and the southern
Texas Panhandle. Winds from 30 to 45 mph are expected, with local
gusts to 70 mph possible. Blowing dust may result in substantial
reductions in visibility on Tuesday afternoon and evening, especially
for areas on the Caprock.

A few strong to severe thunderstorms will be possible across the far
eastern Rolling Plains late Tuesday, with large hail and damaging
wind gusts the primary concerns before storms quickly exit the area.

The probability for widespread hazardous weather is low Wednesday
through next weekend.

In the hours before

Local storm report, Mar 29, 1:31 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
131 AM CDT TUE MAR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 AM     NON-TSTM WND GST 3 N HART                34.42N 102.11W
03/29/2022  M69 MPH          CASTRO             TX   MESONET

&&

EVENT NUMBER LUB2200173

JM

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:11 AM CDTWind AdvisoryLUBCottle, Dickens, Garza, Kent, Lynn10 hr

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.